Hail, Jefferson
- When
- June 19, 3:53 PM CST
- Where
- Jefferson County, Forestdale
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.583, -86.850
Three quarter inch diameter size hail was reported in Forestdale.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT THU JUN 19 2003 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT...MAINLY DURING THE EVENING. SOME COULD BE STRONG UNTIL THE SUN SETS. THEY SHOULD DEVELOP AGAIN FRIDAY AS A FRONT MOVES SOUTH ACROSS THE AREA... BUT STORMS SHOULD BE LESS NUMEROUS THAN THE PAST FEW DAYS... ESPECIALLY ACROSS OUR NORTHERN COUNTIES AS DRIER AIR SPREADS SOUTH. THE FRONT...BY DEFINITION A COLD FRONT...IS EXPECTED TO PUSH THROUGH THE ENTIRE FORECAST AREA. DRIER AND STABLE AIR FLOWS INTO THE REGION THROUGH THE WEEKEND...AS A LARGE SURFACE HIGH DROPS SOUTH FROM CANADA AND BUILDS INTO THE SOUTHEAST. FRONTS USUALLY HAVE TROUBLE GETTING THIS FAR SOUTH THIS TIME OF YEAR...BUT IT WILL BE HELPED ALONG BY A GOOD NORTHWEST UPPER FLOW THAT DEVELOPS AS A DEEP UPPER LOW DEVELOPS OVER THE EASTERN US THEN MOVES OFF THE MID ATLANTIC COAST. WE SHOULD GET BACK INTO A SUMMER PATTERN NEXT WEEK AS MOISTURE GRADUALLY RETURNS. LOW TEMPERATURES WILL DROP WELL INTO THE 60S OVER THE WEEKEND AND MAYBE EVEN UPPER 50S SOME SPOTS...THEN REBOUND NEXT WEEK AS A THE HIGH MOVES EAST AND A SOUTHERLY FLOW RETURNS. .PRELIMINARY NUMBERS... BHM 69 86 62 88 64 / 40 30 00 00 MGM 72 89 67 91 67 / 40 40 00 00 .BHM...NONE.
ALZ011>015-017>050-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... EVEN THOUGH WEATHER CONDITIONS HAVE NOT CHANGED MUCH IN THE LAST SEVERAL DAYS...CHANGES WILL BE ON THE WAY. A FRONT LOCATED ACROSS CENTRAL TENNESSEE WILL BEGIN TO SLOWLY MOVE SOUTHWARD INTO ALABAMA. OUT AHEAD OF THIS FRONT...WEAK SURFACE BOUNDARIES REMAIN FROM SOME OF OUR PREVIOUS DAYS THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. THE STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING FLASH FLOODING AND LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT THU JUN 19 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 AM CENTRE AL WIND DAMAGE
06/19/03 CHEROKEE POWER LINES WERE BOWN
DOWN IN CENTRE.PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT THU JUN 19 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 AM CENTRE AL WIND DAMAGE
06/19/03 CHEROKEE POWER LINES WERE BLOWN
DOWN IN CENTRE.ALZ024-192220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 PM CDT THU JUN 19 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR JEFFERSON COUNTY UNTIL 520 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ADAMSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS... HUEYTOWN...GRAYSVILLE...GARDENDALE...MINOR...FULTONDALE...BIRMINGHAM AND BIRMINGHAM AIRPORT THROUGH 520 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. LAT...LON 3358 8715 3335 8693 3353 8660 3379 8676
The Birmingham radar (KBMX), 46 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
Three quarter inch diameter size hail was reported in Forestdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369731.